MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M5 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M5 CORPUS; POWERED WHEELCHAIR
Model Number M5 CORPUS
Medical Device Problem Codes Mechanical Problem (1384); Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil received correspondence from legal counsel representing the end-user where is was claimed the device elevated without the end-user physically engaging a seat command.This action reportedly caused the end-user to lose positioning and fall to the ground, where the ensuing fall reportedly resulted in an undefined serious injury to the end-user's ankle and knee.Review of the device history shown the device having shipped with -20° anterior tilt feature, and after hearing of the incident from the provider, a permobil representative removed the anterior tilt feature from the device programming.The device has been inspected by permobil to which they noticed the front lift actuator not holding secure after coming out of a tilt position.This action would allow the seating to tilt slightly forward when not holding.Interviews with the end-user did not make any claims this found actuator movement was what occurred to have contributed to the event, but permobil noted the irregularity and generated parts quote to address.Although an inspection indicated a component failure being active, permobil is unable to reach a determination at this time as to the actual cause for the event without speculation.If any new information is received, a follow-up report will be submitted.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Permobil received report from legal representative for the end-user claiming the end-user having sustained injuries related to an alleged malfunction with their m5 corpus pwc.Report claims the chair raised unexpectedly which caused the end-user to fall to the floor where they reportedly suffered undescribed serious injuries to their left ankle and knee.

Brand Name
PERMOBIL M5 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key22860687
Report Number1221084-2025-00012
Device Sequence Number18449306
Product Code ITI
UDI-Device Identifier17330818334562
UDI-Public(01)17330818334562(11)220131
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM5 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown